Valket 200 RetardOut of date information, search another
VALKET 200 RETARD
(Ketoprofen 200mg Controlled Release Capsules)
■ Keep this leaflet. You may need to read it again.
■ If you have further questions, please ask your doctor or your pharmacist.
■ This medicine has been prescribed for you personally and you should not pass it on to others. It may harm them, even if their symptoms are the same as yours.
■ If any side effect gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.
1 What Valket is and what it is used for W Possible side effects
2 Before you take Valket 5 How to store Valket
3 How to take Valket k Further information
□ What Valket is and what it is used for
Valket belongs to a group of medicines known as nonsteroidal anti-inflammatory drugs (NSAIDs). It is a painkiller and reduces fever (antipyretic).
Valket works by reducing inflammation and relieving pain, swelling and stiffness in the joints and muscles.
The capsules may be used by adults to treat the following conditions:
■ acute gout ■ period (menstrual) pain
■ rheumatic disorders, such as rheumatoid arthritis and ankylosing spondylitis (arthritis in the spine)
■ degenerative joint diseases, such as osteoarthritis
■ inflammation within tendons, joints and ligaments, such as bursitis, capsulitis, synovitis, tendinitis and fibrositis
■ low back pain (lumbago)
■ pain in the back and leg associated with a slipped disc (sciatica)
■ if you are allergic to ketoprofen, any of the other ingredients in this medicine (these are listed in section 6) or other NSAIDs, see paragraph below
■ if you have taken another non-steroidal antiinflammatory drug before (including aspirin) and suffered an unpleasant or allergic reaction including asthma, asthmatic attacks, difficulty breathing or wheezing, redness and itching of the skin or an itchy, running nose
■ if you have a history of stomach bleeding or perforation related to previous NSAID treatment
■ if you currently have or previously had peptic ulcers (ulcer in the stomach and upper part of the intestine) or bleeding in your stomach
■ if you suffer from chronic indigestion
■ if you have severe kidney, liver or heart problems
■ if you have a tendency to bleed
■ If you are in the last 3 months of pregnancy (see 'Pregnancy & breast-feeding', section 2)
Take special care with Valket:
■ if you have asthma combined with a chronic runny nose, blocked nose or swellings in the nose, as you have a higher risk of allergy to aspirin or NSAIDs
■ if you have a history of problems with your stomach or bowel including ulcerative colitis or Crohn's disease
■ if you have kidney or liver problems
■ If you have heart problems including uncontrolled high blood pressure and mild to moderate heart failure (see 'Please note' section below, section 2)
■ if you have a history of ulcers or you are elderly as there is an increased risk of stomach bleeding and perforation
■ if you are elderly. You are more at risk of having side effects
■ If you are taking other medicines, such as hydrocortisone (oral corticosteroids), warfarin (anticoagulants), citalopram (SSRIs), aspirin or other NSAIDs (see 'Taking other medicines, section 2)
■ if you have an infectious disease as this medicine may mask the usual signs of the disease becoming worse e.g. a fever
Tell your doctor if any of the above applies to you.
Please note: It is important that you use the lowest
dose that controls your pain and you should not take
Valket for longer than necessary to control your
Some anti-inflammatory pain relieving medicines may be associated with a small increased risk of heart attack or stroke, especially when used at high doses and in long-term treatment.
Valket are controlled release capsules, which means they are designed to release the ketoprofen more gradually over the day, compared with a standard release capsule. Although this helps to reduce the number of capsules you may need to take each day and may be associated with a lower risk of heart attack, some risk is still possible. Do not exceed the recommended dose or duration of treatment.
If you have heart problems, had a stroke or think that you might be at risk of these conditions (for example if you have high blood pressure, diabetes or high cholesterol or are a smoker) you should discuss your treatment with your doctor or pharmacist.
Some evidence suggests that ketoprofen, the active ingredient of Valket, may be associated with a high risk of serious stomach problems, such as bleeding, ulcers or perforation, relative to other NSAIDs. This is more likely if you take a high dose of Valket.
Please tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without a prescription, or any of the following:
■ Other non-steroidal anti-inflammatory drugs (NSAIDs), such as aspirin, diflusinal, ibuprofen, naproxen, diclofenac (use with Valket may increase the risk of ulcers or haemorrhages)
■ Methotrexate, used to treat psoriasis, rheumatoid arthritis and cancer
■ Digoxin, used to treat heart failure
■ Lithium, used to treat mental illness
■ Diuretics (water tablets), such as triamterene, thiazides and frusemide
■ Medicines used to thin your blood, such as warfarin, heparin, clopidogrel or ticlopidine
■ Sulphonamides, used to treat infections, such as trimethoprim
■ Hydantoins, used to treat or prevent fits, such as phenytoin
■ Medicines used to treat high blood pressure, such as atenolol (beta-blockers) and, if you have kidney problems, medicines such as captopril (ACE inhibitors) and candesartan (angiotensin II antagonists)
■ Cyclosporin, used to treat some inflammatory diseases and after transplants
■ Mifepristone, used to terminate pregnancy. Valket should not be used for 8-12 days after mifepristone has been given
■ Corticosteroids, used to treat inflammation, such as prednisolone
■ Quinolone antibiotics, used to treat bacterial infections, such as ciprofloxacin
■ Antidepressants, known as selective serotonin reuptake inhibitors (SSRIs), such as citalopram
■ Pentoxifylline, used to help poor blood circulation in limbs
■ Probenecid, for gout Pregnancy and breast-feeding
Ask your doctor or pharmacist for advice before taking any medicine.
You should not take this medicine if you are pregnant, think you may be pregnant or you are trying to become pregnant, unless told to do so by your doctor. This medicine may make it more difficult to become pregnant.
Valket should not be taken during the first and second trimester (first 6 months) of pregnancy or whilst trying to conceive, unless your doctor tells you to. If Valket is used, the dose should be low and the length of treatment as short as possible.
Valket must not be used during the last three months of pregnancy.
If you are breast-feeding, you should not take this medicine, unless told to do so by your doctor.
Driving and using machinery You should not drive, operate machinery or carry out other activities requiring full alertness if you feel confused, dizzy, tired, sick, you have a headache, eyesight problems or a fit while taking this medicine.
Important Information about the ingredients
These capsules contain sucrose. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicine.
Always take Valket exactly as your doctor has told you. You should check with your doctor or pharmacist if you are not sure.
■ These capsules are for oral administration
■ You should swallow the capsules whole with a glass of water and with food
The usual dose is one 200mg capsule a day, taken either in the morning or at night.
Your doctor may prescribe a different dose depending on your condition. You should always follow your doctor's instructions on taking your medicine. Your pharmacist may also help if you are not sure.
You should be given the lowest dose that is effective in order to avoid the risk of developing serious side effects.
Your doctor should monitor you for 4 weeks after starting treatment for signs of bleeding in your stomach or gut (gastrointestinal bleeding), such as black, tarry stools or if you vomit blood.
Patients with kidney, heart or liver problems:
You should be given the lowest dose that is effective and your kidney function should be monitored by your doctor.
This medicine should not be given to children.
If you take more Valket than you should
If you take more Valket than you should, contact your doctor or nearest hospital emergency department immediately. The most likely symptoms of overdose include lack of energy, drowsiness, dizziness and feeling or being sick. Take the carton and any remaining capsules with you.
If you forget to take Valket
If you have forgotten to take your medicine, take it as soon as you remember. If your next dose is due within 4 hours, take a single dose now and skip the next. If you are concerned, consult your doctor or pharmacist. Do not take a double dose to make up for a forgotten dose.
If you stop taking Valket
Do not stop taking Valket without talking to your doctor, even if you feel better. It is important that you take the full course of Valket prescribed by your doctor. If you have any further questions on the use of this medicine, ask your doctor or pharmacist.
Like all medicines, Valket can cause side effects, although not everybody gets them.
Very serious side effects - If any of the following happen, stop taking Valket and tell your doctor immediately or go to your nearest hospital emergency department:
■ if you have severe stomach pain, heartburn or indigestion (symptoms of a peptic ulcer or stomach perforation)
■ if you have blood in your stools, pass black, tarry stools or you vomit any blood or dark particles that look like coffee grounds (symptoms of stomach bleeding)
■ if you have an allergic reaction causing difficulty in breathing, dizziness, shock (anaphylactic reaction), tightness of the chest, swelling of the face, throat or tongue, sore dry itchy skin, or severe skin rashes
■ if you have blistering of the skin, mouth, eyes and genitals or your skin flakes and falls off
■ if you have eye problems, such as blurred vision
■ if you feel exhausted, have general swelling (eyes, hands, ankles and feet), weakness or shortness of b reath (symptoms of kidney failure)
Other possible side effects:
Uncommon side effects (affect less than 1 in 10 people)
■ rash or itching
■ slight swelling of feet and hands due to water retention (oedema)
Rare side effects (affect less than 1 in 1,000 people)
■ pale skin, weakness or breathlessness due to a loss of blood (haemorrhagic anaemia)
■ tingling or numbness in the hands or feet
■ ringing in the ears
■ increased weight
■ coughing, wheezing, shortness of breath or tightness of the chest (asthma)
■ inflammation of the mucous lining of the mouth
■ inflammation of liver (hepatitis), which can cause tiredness, pains in abdomen, muscle and joint aches
■ increase in liver enzymes or bilirubin (detected through blood tests)
Other side effects (frequency not known)
■ severe reduction in number of white blood cells which makes infections more likely (agranulocytosis or neutropenia)
■ reduction in blood platelets, which increases the risk of bleeding or bruising (thrombocytopenia)
■ tiredness, prone to infections or easily bruised due to bone marrow failure
■ severe reduction in blood cells, which can cause weakness, increase the risk of bleeding or bruising or make infections more likely (aplastic anaemia)
■ reduction in red blood cells which can make the skin pale yellow and cause weakness or breathlessness (haemolytic anaemia)
■ muscle pain, tenderness or swelling, if you have kidney disease or an under active thyroid gland
■ enlargement of the liver
■ mood change
■ feeling depressed
■ feeling confused
■ seeing or hearing things that are not real
■ difficulty sleeping
■ abnormal taste
■ painful inflammation of the optic nerve in your eye
■ feeling of dizziness or 'spinning'
■ shortness of breath or ankle swelling (heart failure)
■ high blood pressure
■ reddening of the face
■ difficulty in breathing or wheezing (bronchospasm) or breathlessness
■ runny nose
■ worsening of abdominal pain or diarrhoea (symptoms of colitis) or diarrhoea and weight loss (symptoms of Crohn's disease)
■ difficulty having or maintaining an erection (impotence)
■ general feeling of being unwell
■ increased sensitivity to sunlight
■ loss of hair (alopecia)
■ swollen ankles or high blood pressure due to inflammation of the kidney
■ abnormal kidney function tests
■ red patches on the skin (erythema multiforme) or scaling of the skin (exfoliative dermatitis)
■ feeling or being sick
■ wind (flatulence)
■ pain or discomfort in the upper abdomen (gastritis)
■ stomach pain
Some anti-inflammatory/pain relieving medicines (particularly at high doses and in long-term treatment) may be associated with a small increased risk of heart attack or stroke.
If any side effect gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.
Do not take Valket after the expiry date, which is shown on the label or carton. The expiry date refers to the last day of that month.
Do not store these capsules above 25°C.
Keep the capsules in the original container, protected from sunlight
If you notice any visible signs of deterioration in your medicine, take it to your pharmacist for advice. Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment
Active ingredient: Each capsule contains 200 mg of ketoprofen BP in a controlled release formulation.
Other ingredients: macrogol, ethylcellulose, purified stearic acid, talc, polymers of methacrylic acid, acrylic acid esters and methacrylic acid esters, sucrose and corn starch.
The capsule shells contain erythrosine (E127) and titanium dioxide (E171) colours and gelatin.
What Valket looks like and contents of the pack:
Valket 200 Retard are hard gelatin capsules with an opaque pink cap and natural transparent body.
The capsules are either unmarked or marked 'KZ 200 AB' and contain white to whitish pellets.
Valket 200 Retard is supplied in blister packs containing 28, 30, 56, 60 or 100 capsules. Not all sizes may be marketed
Marketing Authorisation Holder and Manufacturer:
Tillomed Laboratories Ltd 3 Howard Road,
Eaton Socon, St Neots,
Cambridgeshire, PE19 8ET, United Kingdom
Product Licence Number: PL 11311/0460
Date of last revision: May 2012